MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80C245
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2021.As per the reporter, x-rays revealed there was no sign of lengthening.No patient injury was reported.
 
Additional Manufacturer Narrative
The nail was inspected and tested, and found to be unable to distract or retract (jammed).X-rays of the device found the internal anti-jam washer to be damaged.The external remote controller (erc) unit was reported to have been held in the incorrect orientation during lengthening sessions.Based on the reported information and investigation findings, the likely cause is the repeated retraction from improper use of the erc, which resulted in the mechanical jam.The device history records were reviewed, and no discrepancies were found related to this complaint.The devices were manufactured in accordance with the specified requirements and met all the required quality inspections prior to shipment.
 
Event or Problem Description
It was additionally reported that the patient's caregivers had been utilizing the external lengthening controller in the wrong direction (i.E.Shortening instead of lengthening).During the revision procedure, it was found the nail would no longer lengthen and it was removed and replaced with an external fixation.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11439897
Report Number3006179046-2021-00170
Device Sequence Number3497240
Product Code HSB
UDI-Device Identifier00812258020453
UDI-Public812258020453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80C245
Device Lot Number9071013AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIDENTIFIED EXTERNAL REMOTE CONTROLLER.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age15 YR
Patient Weight80